Alert archive / California / Wind Advisories in 2019
Wind Advisory 8, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 31, 2019, 2:59 AM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Feb 1, 2019, 1:00 AM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2019, 2:59 AM PST (10:59 UTC)
- In effect from
- Feb 1, 2019, 1:00 AM PST
- Expired
- Feb 1, 2019, 11:00 PM PST
- In force
- 22 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796 WWUS76 KMFR 311059 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 259 AM PST Thu Jan 31 2019 CAZ081-311800- /O.NEW.KMFR.WI.Y.0008.190201T0900Z-190202T1200Z/ Central Siskiyou County- Including the city of Weed 259 AM PST Thu Jan 31 2019 ...WIND ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 4 AM PST SATURDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 1 AM Friday to 4 AM PST Saturday. * Winds...South to southeast 25 to 35 mph with gusts of 50 mph. * Timing...Beginning late tonight and continuing through late Friday night. * Locations include...Montague and along Interstate 5 from Weed to Gazelle and Grenada. * Impacts...Driving could be difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * Keep a firm grip on the steering wheel. Sudden wind gusts can cause you to lose control of your vehicle. && $$ CAZ085-ORZ030-031-311800- /O.NEW.KMFR.WI.Y.0008.190201T1500Z-190202T1500Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 259 AM PST Thu Jan 31 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 7 AM PST SATURDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 7 AM Friday to 7 AM PST Saturday. * Winds...South to southwest 25 to 35 mph with gusts to 50 mph. * Timing...Beginning Friday morning and continuing through early Saturday morning. * Locations include...Along Highway 31 from Summer Lake to Paisley and the mountains and higher terrain in eastern Klamath and Lake and Modoc Counties, including Winter Rim and the Warner Mountains. * Impacts...Driving could be difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * Keep a firm grip on the steering wheel. Sudden wind gusts can cause you to lose control of your vehicle. && $$ ORZ023-024-026-311800- /O.CON.KMFR.FG.Y.0007.000000T0000Z-190131T1800Z/ Central Douglas County-Eastern Curry County and Josephine County- Jackson County- Including the cities of Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, Glendale, Grants Pass, and Cave Junction 259 AM PST Thu Jan 31 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * Visibility...One quarter of mile or less in areas of dense fog. * Locations include...Interstate 5 from Drain southward to Roseburg, Grants Pass and Rogue River. Highway 199 from Grants Pass southward to Obrien. Other areas include Scottsburg and Elkton along highways 38 and 138 and Camas Valley along highway 42. * Impacts...Dense fog will create difficult driving conditions. Some areas are below freezing in the Grants Pass area and the Illinois Valley, so watch for slick spots on roadways. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * Slow down and allow for plenty of room between you and other vehicles. * Use low beams. High beams reflect back thick fog, making visibility worse for you and other drivers. * Be prepared. Keep your headlights clean. That way, you're ready for low-visibility conditions. * Don't use cruise control. Most crashes occur because the driver is going too fast for weather conditions. && $$ MAS
4 follow-up statements
130 WWUS76 KMFR 311752 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 952 AM PST Thu Jan 31 2019 ORZ023-024-026-311900- /O.EXP.KMFR.FG.Y.0007.000000T0000Z-190131T1800Z/ Central Douglas County-Eastern Curry County and Josephine County- Jackson County- Including the cities of Drain, Elkton, Roseburg, Sutherlin, Green, Myrtle Creek, Canyonville, Glendale, Grants Pass, and Cave Junction 952 AM PST Thu Jan 31 2019 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Although there will still be some isolated spots where visibilities will be at or below a quarter of a mile, the fog overall is beginning to lift, and the dense fog advisory will be allowed to expire. $$ CAZ081-011200- /O.CON.KMFR.WI.Y.0008.190201T0900Z-190202T1200Z/ Central Siskiyou County- Including the city of Weed 952 AM PST Thu Jan 31 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 4 AM PST SATURDAY... * Winds...South to southeast 25 to 35 mph with gusts of 50 mph. * Timing...Beginning late tonight and continuing through late Friday night. * Locations include...Montague and along Interstate 5 from Weed to Gazelle and Grenada. * Impacts...Driving could be difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * Keep a firm grip on the steering wheel. Sudden wind gusts can cause you to lose control of your vehicle. && $$ CAZ085-ORZ030-031-011200- /O.CON.KMFR.WI.Y.0008.190201T1500Z-190202T1500Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 952 AM PST Thu Jan 31 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 7 AM PST SATURDAY... * Winds...South to southwest 25 to 35 mph with gusts to 50 mph. * Timing...Beginning Friday morning and continuing through early Saturday morning. * Locations include...Along Highway 31 from Summer Lake to Paisley and the mountains and higher terrain in eastern Klamath and Lake and Modoc Counties, including Winter Rim and the Warner Mountains. * Impacts...Driving could be difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * Keep a firm grip on the steering wheel. Sudden wind gusts can cause you to lose control of your vehicle. && $$
080 WWUS76 KMFR 011135 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 335 AM PST Fri Feb 1 2019 CAZ081-012345- /O.CON.KMFR.WI.Y.0008.000000T0000Z-190202T1200Z/ Central Siskiyou County- Including the city of Weed 335 AM PST Fri Feb 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * Winds...South to southeast 25 to 35 mph with gusts of 50 mph. * Timing...Through early Saturday morning. * Locations include...Montague and along Interstate 5 from Weed to Gazelle and Grenada. * Impacts...Driving could be difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * Keep a firm grip on the steering wheel. Sudden wind gusts can cause you to lose control of your vehicle. && $$ CAZ085-ORZ030-031-012345- /O.CON.KMFR.WI.Y.0008.190201T1500Z-190202T1500Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 335 AM PST Fri Feb 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM PST SATURDAY... * Winds...South to southwest 25 to 35 mph with gusts to 50 mph. * Timing...Through early Saturday morning. * Locations include...Along Highway 31 from Summer Lake to Paisley and the mountains and higher terrain in eastern Klamath and Lake and Modoc Counties, including Winter Rim and the Warner Mountains. * Impacts...Driving could be difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * Keep a firm grip on the steering wheel. Sudden wind gusts can cause you to lose control of your vehicle. && $$
097 WWUS76 KMFR 011439 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 639 AM PST Fri Feb 1 2019 CAZ085-ORZ030-031-020245- /O.EXT.KMFR.WI.Y.0008.190201T1500Z-190202T0700Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 639 AM PST Fri Feb 1 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PST THIS EVENING... * Winds...South to southwest 25 to 35 mph with gusts to 50 mph. * Timing...Through this evening. * Locations include...Along Highway 31 from Summer Lake to Paisley and the mountains and higher terrain in eastern Klamath and Lake and Modoc Counties, including Winter Rim and the Warner Mountains. * Impacts...Driving could be difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * Keep a firm grip on the steering wheel. Sudden wind gusts can cause you to lose control of your vehicle. && $$ CAZ081-020245- /O.CON.KMFR.WI.Y.0008.000000T0000Z-190202T1200Z/ Central Siskiyou County- Including the city of Weed 639 AM PST Fri Feb 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * Winds...South to southeast 25 to 35 mph with gusts of 50 mph. * Timing...Through early Saturday morning. * Locations include...Montague and along Interstate 5 from Weed to Gazelle and Grenada. * Impacts...Driving could be difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * Keep a firm grip on the steering wheel. Sudden wind gusts can cause you to lose control of your vehicle. && $$
576 WWUS76 KMFR 020316 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 716 PM PST Fri Feb 1 2019 CAZ081-020600- /O.EXT.KMFR.WI.Y.0008.000000T0000Z-190202T0700Z/ Central Siskiyou County- Including the city of Weed 716 PM PST Fri Feb 1 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PST THIS EVENING... * Winds...South to southeast 25 to 35 mph with gusts of 50 mph. * Timing...Through late this evening. * Locations include...Montague and along Interstate 5 from Weed to Gazelle and Grenada. * Impacts...Driving could be difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * Keep a firm grip on the steering wheel. Sudden wind gusts can cause you to lose control of your vehicle. && $$ CAZ085-ORZ030-031-020600- /O.CON.KMFR.WI.Y.0008.000000T0000Z-190202T0700Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 716 PM PST Fri Feb 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... * Winds...South to southwest 25 to 35 mph with gusts to 50 mph. * Timing...Through late this evening. * Locations include...Along Highway 31 from Summer Lake to Paisley and the mountains and higher terrain in eastern Klamath and Lake and Modoc Counties, including Winter Rim and the Warner Mountains. * Impacts...Driving could be difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * Keep a firm grip on the steering wheel. Sudden wind gusts can cause you to lose control of your vehicle. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 30, 9:19 PM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Jan 30, 9:19 PM PST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Medford OR
919 PM PST Wed Jan 30 2019
.DISCUSSION...A Beach Hazards Statement /PDXCFWMFR/ remains in
effect for dangerous sneaker waves along the southern Oregon coast
from Thursday afternoon through Friday morning. Also, a Winter
Storm Watch /PDXWSWMFR/ has been issued for elevations above 5000
feet for Friday afternoon through Saturday afternoon in Central
and Southeast Siskiyou County. This headline is focused on Mt.
Shasta and surrounding higher terrain. In that area, this
prolonged period of heavy snow is forecast to produce 12 to 18
inches above 5000 feet. But, snow levels will likely drop on
Saturday with 3 to 6 inches during the day at elevations above
4000 feet.
Our area had the first inkling of a change in the weather pattern
today with a closed low tracking south to southeast over the
California offshore waters. This was enough to bring some mid and
high level clouds to northern California that are now exiting.
Meanwhile, a light, drying easterly flow helped west side valley
low clouds and fog to have less extensive coverage today, and also
more quickly diminish. That should hold true tonight as well,
without entirely preventing the formation of stratus. In fact,
Roseburg is just now seeing thickening fog while the low cloud
cover never broke on Tuesday. Similar to last night, the Rogue
and Illinois Valleys should again have patchy fog developing
after midnight.
Conditions on Thursday will not be substantially different than
those of today, although with less high clouds, and light
southerly winds becoming locally breezy in the Shasta Valley and
east of the Cascades.
A lengthy period of active weather is expected to follow. As new
data arrives, the early Friday morning through Monday evening
period will be the focus for determining necessary adjustments.
With slight simplification, this encompasses two main systems. The
first will be the seasonably cold, potent wet and windy southern
branch of a split flow late Friday into Saturday. This system have
the biggest impact on California, with a moderate impact on the
higher elevations of southern Oregon, and a relatively minor
impact in the region north of our area. Light showers and snow
showers are likely to linger behind it until a very cold closed
low moves south to southeastward across British Columbia, reaching
Oregon Sunday night into Monday. There is greater uncertainty
regarding the details of this second system, and precipitation
amounts will not be as impressive as those in northern California
from the first system. But, it is already generating well deserved
attention with the expectation of widespread precipitation, mainly
snow, with the lowest snow levels so far this winter. Just how
quickly and how low the snow level drops will be of critical
importance. Snow levels falling from foot hills (late day Sunday) into
valleys (around 1000 feet Sunday night into Monday) is likely
with the highest probability of the highest accumulation late
Sunday night and totals in the ball park of 1 to 4 inches.
Beyond Monday, model differences are substantial but the weather
is likely to be less impactful with the possibility of warming
and drying into mid-week, or additional lighter snow flurries
above around 3000 feet.
&&
.AVIATION...For the 31/00Z TAFs...Conditions early this evening are
mainly VFR with a band of mid-level clouds from southern Curry
County across western Siskiyou County. There are also a couple of
small patches of lingering stratus...near Roseburg and Grants Pass.
LIFR/IFR fog is expected to develop again late this evening and
overnight in western valleys, then gradually dissipate during
Thursday morning. Over the remainder of the area, the band of mid-
level clouds will move south of the area overnight with VFR
conditions prevailing into Thursday evening. -DW
&&
.MARINE...Updated 800 PM PST Wednesday 30 January 2019...South winds
and wind-driven seas will steadily increase through Thursday
afternoon as a front approaches the area. Gusty winds and steep wind
driven seas will develop by Friday morning as the front moves
onshore. This will combine with building long-period swell to create
hazardous bar conditions into Saturday. The swell will peak at 11
feet at 19 seconds Friday evening. A low pressure center will move
onshore to the south Saturday, followed by another front Sunday.
This will allow steep seas to persist into early next week.
&&
.PREV DISCUSSION... /Issued 533 PM PST Wed Jan 30 2019/
SHORT TERM...Tonight through Saturday night...The pattern is
changing, and rain and snow are expected beginning Friday and
continuing into the weekend. The weather on Sunday, Sunday night
and Monday morning will be of particular concern during the
forecast period, which will be detailed in the long term portion
of the discussion. I recommend you read through the full
discussion.
For tonight, current observations are showing a band of clouds
draped over the southern Oregon coast (mainly Curry County) and
northern California (Western Siskiyou County). Otherwise, a few
areas of low clouds are diminishing over Grants Pass and Roseburg
with everywhere else seeing clear skies. A weak ridge will briefly
re-establish itself over the Pacific northwest which will create
periods of fog across many of the west side valleys that saw fog
earlier this morning. Again, some of this fog will become dense
with visibilities decreasing below a quarter of a mile.
Then, on Friday, a frontal system will be approaching the Pacific
Northwest and northern California. Southerly winds ahead of the
front will be breezy to gusty in our usual spots (Shasta Valley,
maybe Summer Lake area), and some travel impacts will be possible,
even on Interstate 5. Have not issued a wind advisory quite yet as
I would like to hammer out some final details, but imagine if
model runs stay consistent, that one will be necessary.
Rainfall will also arrive at the coast Thursday night into Friday
morning and spread inland on Friday. This seems like it will be a
typical winter system with some moderate rainfall at the coast and
coastal range as well as for the Mt. Shasta Area with lighter
precipitation farther east. Snow levels will be around 7000 feet
on Thursday night and drop to about 5500 feet on Friday. So the
highest passes in the Cascades may see a little bit of snow--
generally between 3 and 6 inches with up to 8 inches of snow in
the higher terrain areas including the Crater Lake Rim. Meanwhile,
Highway 97 in northern California between Weed and Macdoel could
see between 2 and 4 inches of snow with higher amounts in the
Shasta Ski Park and the higher terrain of the Marble Mountains in
southern Siskiyou County.
Additionally, if you read the discussion yesterday, you may
remember me mentioning the possibility of freezing rain on
Thursday night into Friday morning for Highway 97 east of the
Cascades near Chemult. I have taken that out of the forecast
since temperatures profiles do not support it in the forecast.
Conditions become showery on Saturday as a second, weak system
moves through southern Oregon and northern California. This means
that although areas will still see precipitation, we are not
expecting there to be a few breaks. Snow levels will remain
around 5500 feet, but will begin to fall Saturday night and the
weather sets itself up for Sunday. -Schaaf
LONG TERM...Sunday February 3rd through Wednesday
February 6th...The key period of concern will be Sunday night
through Monday for the potential for low elevation snow which could
possibly get down to the valley floors in the Rogue and Illinois
Valley and portions of the Umpqua Basin. More on this follows below.
The operational models are coming into better agreement,
particularly the GFS which as of yesterday was showing a split flow
and a warmer solution. The Canadian is also trending towards the
ECMWF/GFS solution. The latest GEFS is colder compared to previous
runs and the majority of the individual GFS ensemble means are
similar to the operational models.
What does this all mean? The confidence for low elevation snow west
of the Cascades has increased.
A cold front is expected to move into the northwest part of the
forecast area Sunday afternoon, then move southeast into northern
California Sunday night. The coldest air mass so far this season will
move overhead. In fact we could experience a sharp drop in
temperatures in the wake of the front late Sunday afternoon and
night.
This is evidenced by a tight packing of the 1000-500 mb thickness
field that will lower quite a bit Sunday evening and night. This is
also an indicator of colder air wedging in ahead of the main upper
trough. At the very least, we could be looking at snow levels
lowering to the higher passes on interstate 5 between Grants Pass
and Roseburg Sunday night followed by freezing temperatures Monday
morning. However there is increasing concern for snow to lower all
the way down to the valley floors late Sunday night into Monday
morning. A number of possibilities exist and much will depend on the
timing of the cold front and available moisture. The worst case will
be the potential for 1-2 inches of snow for the valley floors in the
Rogue and Illinois Valley. The best case will be wet roads or some
roadside slush which could become icy by daybreak Monday, either way
we could be dealing with hazardous driving conditions for the
morning commute.
Snow amounts could end up higher on the passes on Interstate 5
between Grants Pass and Roseburg and highway 199 near Hays Hill with
1-2 inches possible with local amounts up to 3 inches.
The higher passes like Lake of the Woods and Siskiyou Summit are
more likely to have road snow accumulations with 2-4 inches
possible. Road snow will also be a concern at Diamond Lake, Crater
Lake and highway 97 north of Chiloquin with 3-6 inches possible.
Please keep in mind we were still several days out from this and the
details are likely to change in the days to come. Also keep in mind
the amounts noted above are based in part on current data and are an
estimate and are also subject to change. We will continue to monitor
this closely, so check back frequently for updates.
In the meantime, Saturday will be cool and showery with snow levels
expected to be around 5000 feet in Oregon with steadier
precipitation expected in northern California. Snow levels Saturday
could briefly lower in heavier precipitation around Mount Shasta,
but it's not expected to impact interstate 5 and highway 89 at this
time.
Monday will be cold with scattered snow showers around most of the
day. Snow levels have a chance to come up just above the valley
floors Monday afternoon and this in combination with surface heating
of the roads during the day should lessen the threat for snow or ice
covered roads, but it will be a concern again after dark Monday as
road and air temperatures drop below freezing.
Conditions should improve Tuesday. Still could not rule out isolated
to scattered showers mainly along the coast and north of the Umpqua
Divide, but amounts will be light. Wednesday looks dry with milder
temperatures in the afternoon. -Petrucelli
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Beach Hazards Statement from Thursday afternoon through Friday
morning for ORZ021-022.
CA...Winter Storm Watch from Friday afternoon through Saturday
afternoon above 5000 feet in the for CAZ082-083.
Pacific Coastal Waters...Small Craft Advisory from 1 AM Friday to
10 AM PST Sunday for PZZ350-356-370-376.
DW/BMS/JRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:59 PM PST | Winter Storm Watch | MFR | Siskiyou | 19 hr |
| Jan 31, 2:56 PM PST | Winter Storm Warning | MFR | Siskiyou | 47 hr |
| Jan 31, 1:45 AM PST | Dense Fog Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 8 hr |
Nearby
Wind Advisories in California, 2019Wind Advisories in Oregon, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.